Alert archive / Ohio / Flash Flood Warnings in 2003
Flash Flood Warning 54, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 8, 2003, 4:24 PM EDT for Clark County, Greene County, Ohio. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2003, 4:24 PM EDT (20:24 UTC)
- Expired
- Jul 8, 2003, 6:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
Counties Clark County, OH, Greene County, OH
The radar
The Cincinnati radar (KILN), 43 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.4 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 537 J/kg
- Mixed-layer CIN
- -255 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 082026 FFWILN OHC023-057-082230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 424 PM EDT TUE JUL 8 2003 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... CLARK COUNTY IN OHIO... GREENE COUNTY IN OHIO... * UNTIL 630 PM EDT... * WEATHER SERVICE RADAR INDICATED VERY HEAVY RAIN OVER SOUTHEAST CLARK AND NORTHEAST GREENE COUNTIES JUST NORTHEAST OF CEDARVILLE. 2 TO 4 INCHES OF RAIN HAS FALLEN BETWEEN 330 AND 430 PM...WITH AN ADDITIONAL ONE TO TWO INCHES EXPECTED THROUGH 530 PM. * SOME LOCATIONS IN THE WARNING AREA INCLUDE... CEDARVILLE... SOUTH CHARLESTON... WILBERFORCE... YELLOW SPRINGS... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 2:42 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 8, 2:42 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 242 PM EDT TUE JUL 8 2003 WESTERLY FLOW ALOFT PERSISTS. FLOW IS PROGGED TO REMAIN GENERALLY WEST THROUGH THURSDAY. PLENTY OF SHORT WAVE PERTURBATIONS WILL AFFECT OUR WEATHER OVER THE NEXT COUPLE DAYS. HIGH AMPLITUDE TROF IS THEN FORECAST TO DEVELOP OVER THE NORTHERN PLAINS...WITH THE TROF AXIS CROSSING OUR AREA ON FRIDAY. AT THE SURFACE...NEARLY STATIONARY FRONT RUNS FROM IAG THROUGH CHI TO LNK. SODDEN AIRMASS (DEW POINTS MID-UPPER 70S...PWAT 1.5+) SOUTH OF THE FRONT IS GOING TO REMAIN OVER OUR AREA THROUGH THURSDAY. FIRST SHORT WAVE IS AFFECTING THE AREA NOW THROUGH THIS EVENING.SCATTERED TSRA THAT ARE NOW INTENSIFYING (AREA UNDER SEVERE THUNDERSTORM WATCH) AHEAD OF FIRST SHORT WAVE WILL CONTINUE INTO THIS EVENING. SECOND SHORT WAVE WILL ROLL IN ALONG THE FRONT AS IT DROPS TO NORTH-CENTRAL OHIO BY 12Z WEDNESDAY...WITH GFS AND ETA IN GOOD AGREEMENT. MORE WIDESPREAD PRECIP SHOULD OCCUR LATE TONIGHT AS THE SECOND SHORT WAVE MOVES IN. SHORT WAVE IS PROGGED TO DROP SOUTHEAST OF THE REGION BY 00Z THURSDAY. THOUGH UPPER SUPPORT WILL BE SOMEWHAT LACKING...FRONT REMAINING IN THE AREA WEDNESDAY THROUGH THURSDAY WILL REQUIRE KEEPING CHANCE POPS. STRONG SURFACE LOW WILL CRANK UP AHEAD OF SHARPER TROF LATE THURSDAY...WITH A COLD FRONT SWINGING THROUGH THURSDAY NIGHT. WILL RAISE POPS TO LIKELY AS MODELS HAVE BEEN CONSISTENT WITH THAT SYSTEM OVER THE LAST FEW RUNS. WILL KEEP MENTION OF HEAVY RAIN THROUGH THURSDAY NIGHT. TEMPS: HEAT ADVISORY ISSUED FOR HX 100+ IN CINCI. SLIGHTLY COOLER READINGS WEDNESDAY AND THURSDAY WITH FRONT SAGGING SOUTH. EXTENDED: AIRMASS WILL FINALLY DRY OUT SIGNIFICANTLY FRIDAY AFTER FRONT PASSES. WEEKEND LOOKS MUCH LESS ACTIVE BUT CANT RULE OUT TSRA SATURDAY NIGHT. TORRENTIAL RAIN WILL BE LESS LIKELY WITH MORE REASONABLE PWAT UNDER 1.5. .ILN...NONE. OH...FLOOD WATCH THROUGH 8 AM WED FOR WEST CENTRAL OHIO AND PARTS OF THE MIAMI VALLEY. HEAT ADVISORY FOR HAMILTON COUNTY THROUGH TONIGHT. IN...FLOOD WATCH THROUGH 8 AM WED FOR PORTIONS OF WHITEWATER VALLEY. KY...NONE. CONIGLIO
Hazardous weather outlook, Jul 8, 5:54 AM EDT, 10 hours 30 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-081145- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 554 AM EDT TUE JUL 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE THREATS. FLOODING RAINS WILL BE POSSIBLE WITH ANY OF THE THUNDERSTORMS...ESPECIALLY FOR THOSE ALONG AND NORTH OF INTERSTATE 70. THE FLOOD WATCH FOR WEST CENTRAL OHIO WILL EXPIRE AT 8 AM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MOST AFTERNOONS AND INTO THE OVERNIGHT HOURS THROUGH THURSDAY NIGHT. ANY OF THESE THUNDERSTORMS COULD CONTAIN HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO TONIGHT. RYAN
In the hours before
Local storm report, Jul 8, 12:44 PM EDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
1244 PM EDT TUE JUL 8 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 AM COUNTYWIDE OH WIND DAMAGE
07/08/03 HARDIN SEVERAL TREES AND POWER
POLES DOWN.
0537 AM COUNTYWIDE OH WIND DAMAGE
07/08/03 HOCKING NUMEROUS TREES AND POWER
LINES WERE DOWNED.
0340 AM ANNA OH MPH TSTM WIND GUST
07/08/03 SHELBY 63 MPH
0250 AM COUNTYWIDE OH FLASH FLOODS
07/08/03 MERCER SEVERAL ADDITIONAL ROADS
WERE CLOSED ALONG THE ST.
MARYS RIVER AND BEAVER
CREEK.
0306 AM COUNTYWIDE OH WIND DAMAGE
07/08/03 AUGLAIZE A POWER POLE AND LARGE
TREE LIMBS WERE BLOWN DOWN.
0330 AM TROTWOOD OH WIND DAMAGE
07/08/03 MONTGOMERY POWER LINES WERE BLOWN
DOWN.
JFSpecial weather statement, Jul 8, 1:05 PM EDT, 3 hours 19 minutes before
INZ066-073>075-080-KYZ089>096-OHZ060>062-070>072-078-090445- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 105 PM EDT TUE JUL 8 2003 ...HOT AND HUMID CONDITIONS WILL PERSIST THIS AFTERNOON AND TONIGHT... THE UNUSUALLY LARGE AMOUNT OF MOISTURE IN THE LOW LEVELS OF THE ATMOSPHERE...COMBINED WITH SUNNY SKIES AND DAYTIME HIGH TEMPERATURES REACHING TO AROUND 90...WILL MAKE IT FEEL LIKE IT IS OVER 100 DEGREES. NIGHTTIME LOW TEMPERATURES WILL BARELY BE ABLE TO DIP BELOW 70...AND THE MUGGY CONDITIONS WILL PERSIST OVERNIGHT. PERSONS IN THIS AREA ARE ADVISED TO AVOID PROLONGED WORK IN SUN, OR IN POORLY VENTILATED AREAS. ALSO, KEEP PLENTY OF LIQUIDS ON HAND AND TRY TO STAY IN AN AIR CONDITIONED ENVIRONMENT. FRANKS/SITES
Local storm report, Jul 8, 2:13 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
213 PM EDT TUE JUL 8 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0205 PM TROY OH .75 INCH HAIL
07/08/03 MIAMI
0213 PM TROY OH .75 INCH HAIL
07/08/03 MIAMILocal storm report, Jul 8, 4:06 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
0406 PM EDT TUE JUL 08 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0402 PM RICHMOND IN 0.75 IN HAIL
07/08/03 WAYNE
ARLocal storm report, Jul 8, 4:16 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
0416 PM EDT TUE JUL 08 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0408 PM VERSAILLES IN 58 MPH TSTORM WIND
07/08/03 RIPLEY
ARThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 9:03 PM EDT | Severe Thunderstorm Warning | ILN | Pickaway | 27 min |
| Jul 8, 2:11 AM EDT | Severe Thunderstorm Warning | ILN | Mercer | 49 min |
| Jul 8, 2:15 AM EDT | Flash Flood Warning | ILN | Mercer | 2 hr |
| Jul 8, 2:23 AM EDT | Severe Thunderstorm Warning | ILN | Darke | 52 min |
| Jul 8, 2:54 AM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Shelby | 51 min |
| Jul 8, 3:06 AM EDT | Severe Thunderstorm Warning | ILN | Miami, Preble | 39 min |
| Jul 8, 3:16 AM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 44 min |
| Jul 8, 3:17 AM EDT | Severe Thunderstorm Warning | ILN | Hardin | 43 min |
| Jul 8, 3:39 AM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Logan | 66 min |
| Jul 8, 3:51 AM EDT | Severe Thunderstorm Warning | ILN | Greene | 54 min |
| Jul 8, 4:02 AM EDT | Severe Thunderstorm Warning | ILN | Butler | 28 min |
| Jul 8, 4:09 AM EDT | Severe Thunderstorm Warning | ILN | Union | 51 min |
| Jul 8, 4:12 AM EDT | Severe Thunderstorm Warning | ILN | Warren | 48 min |
| Jul 8, 4:13 AM EDT | Severe Thunderstorm Warning | ILN | Madison | 47 min |
| Jul 8, 4:18 AM EDT | Severe Thunderstorm Warning | ILN | Delaware | 42 min |
| Jul 8, 4:24 AM EDT | Severe Thunderstorm Warning | ILN | Franklin | 51 min |
| Jul 8, 4:37 AM EDT | Severe Thunderstorm Warning | ILN | Licking | 53 min |
| Jul 8, 4:55 AM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Pickaway | 50 min |
| Jul 8, 5:18 AM EDT | Severe Thunderstorm Warning | ILN | Hocking | 42 min |
| Jul 8, 2:06 PM EDT | Severe Thunderstorm Warning | ILN | Miami | 39 min |
| Jul 8, 2:34 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark | 41 min |
| Jul 8, 3:08 PM EDT | Severe Thunderstorm Warning | ILN | Madison | 52 min |
| Jul 8, 4:20 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene | 55 min |
| Jul 8, 4:40 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 50 min |
| Jul 8, 5:06 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize | 54 min |
| Jul 8, 5:11 PM EDT | Flash Flood Warning | ILN | Auglaize, Mercer | 2 hr |
| Jul 8, 5:38 PM EDT | Severe Thunderstorm Warning | ILN | Darke | 52 min |
| Jul 8, 5:49 PM EDT | Flash Flood Warning | ILN | Darke, Shelby | 116 min |
| Jul 8, 5:53 PM EDT | Severe Thunderstorm Warning | ILN | Shelby | 52 min |
| Jul 8, 5:59 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 46 min |
| Jul 8, 6:06 PM EDT | Flash Flood Warning | ILN | Logan | 114 min |
| Jul 8, 7:06 PM EDT | Flash Flood Warning | ILN | Mercer | 3 hr |
| Jul 8, 7:30 PM EDT | Flash Flood Warning | ILN | Auglaize, Darke, Logan, Shelby | 6 hr |
Nearby
Flash Flood Warnings in Ohio, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.